MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The employee who experienced the needlestick was administered anti-viral medication based on the inconsistent (b)(6) results between methods for samples from the patient associated with the needlestick.No (b)(6) results were provided for the employee.The interpretation of results section of the instructions for use states: "specimens with an index value greater than or equal to 1.0 are considered initially (b)(6) for p24 antigen and/or antibodies to (b)(6) and/or (b)(6) and should be retested in duplicate.After centrifugation at 10,000 x g for 10 minutes.If one or both of the duplicates are (b)(6), the specimen is repeatedly (b)(6) by the (b)(6).Note inadequate centrifugation may result in a higher rate of repeat (b)(6) results that must be investigated using supplemental tests for (b)(6) and/or (b)(6) and/or p24 antigen.Repeatedly (b)(6) specimens must be investigated using supplemental tests for (b)(6) and/or (b)(6) and/or p24 antigen.In specimens giving indeterminate supplemental test results, testing of a subsequent sample drawn at a later date (such as 1-6 months) is recommended.For individuals who are confirmed (b)(6) for antibodies and/or p24 antigen, appropriate counseling and medical evaluation should be offered and is considered an important part of testing for antibody to (b)(6) and (b)(6) and/or p24 antigen." the cause for the discordant (b)(6) results is unknown.Siemens received two samples from the customer.The samples were tested with (b)(6) lots 117180 and 117192.The samples were (b)(6) with both lots of reagents sid (b)(6), chiv lot 117180, 0.950 index; chiv lot 117192, 0.393 index.Sid (b)(6), chiv lot 117180, 0.923 index; chiv lot 117192, 0.491 index.Siemens did not reproduce the customer's results.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the false (b)(6) results, siemens cannot rule out pre-analytical factors such as inadequate centrifugation, or a sample specific issue.Siemens' service went on site and completed a total service call.The system was checked and qc was in range.No issues were found.No further investigation required.
 
Event or Problem Description
Customer reported that an employee is being administered anti-viral medication (pap med) as a result of a needlestick associated with a patient displaying inconsistent (b)(6) results between the advia centaur xp (b)(6) ag/ab combo (b)(6) assay and two alternate methods.There is no evidence that the employee who experienced the needlestick was tested for (b)(6).There is no indication of adverse health consequences due to the needlestick or the anti-viral medication.

Brand Name
ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY
Common Device Name
CHIV IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key8487270
Report Number1219913-2019-00047
Device Sequence Number2689696
Product Code MZF
UDI-Device Identifier00630414589749
UDI-Public00630414589749
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BP140103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberN/A
Device Catalogue Number10696880
Device Lot Number23706180
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1